Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 31, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Jan 17, 2011, 6:55 PM PST for Whatcom County, Washington. It took effect at Jan 17, 2011, 9:21 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 6:55 PM PST (02:55 UTC)
- In effect from
- Jan 17, 2011, 9:21 PM PST
- Expired
- Jan 18, 2011, 4:09 PM PST
- In force
- 19 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Whatcom County, WA
The radar
The Seattle radar (KATX), 84 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nooksack River at Ferndale (NKSW1). The gauge peaked at 20.11 ft at Jan 18, 2011, 2:00 AM PST.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12213100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
776 WGUS46 KSEW 180255 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 655 PM PST MON JAN 17 2011 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... NOOKSACK RIVER AT FERNDALE AFFECTING WHATCOM COUNTY. .FLOOD BULLETIN NO. 60 PRECIPITATION AMOUNTS HAVE BEEN LIGHT DURING THE MORNING AND AFTERNOON HOURS OVER THE AREA. PRECIPITATION WITH THE NEXT SYSTEM ON TUESDAY WILL BE SIGNIFICANTLY LESS THAN WHAT HAS OCCURRED OVER THE LAST COUPLE OF DAYS. IN ADDITION THE SNOW LEVEL WILL BE DOWN TO AROUND 1500 FEET SO THE PRECIPITATION THAT DOES FALL IN THE MOUNTAINS WILL BE IN THE FORM OF SNOW AND STAY IN THE MOUNTAINS. THE FLOOD CREST ALONG THE NOOKSACK IS MAKING ITS WAY DOWNSTREAM AND WILL REACH FERNDALE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC073-181155- /O.NEW.KSEW.FL.W.0031.110118T0555Z-110118T1527Z/ /NKSW1.1.ER.110118T0555Z.110118T0600Z.110118T0627Z.NO/ 655 PM PST MON JAN 17 2011 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE NOOKSACK RIVER AT FERNDALE * FROM THIS EVENING TO TUESDAY MORNING. * AT 6:30 PM MONDAY THE STAGE WAS 18.6 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 PM MONDAY AND CREST NEAR 19.0 FEET AROUND 10 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 19.0 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW FLOODING OF LOW PASTURE LANDS ALONG THE RIVER FROM NEAR FERNDALE DOWNSTREAM TO THE MOUTH. $$ FELTON WEATHER.GOV/SEATTLE
4 follow-up statements
600
WGUS86 KSEW 180528
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
928 PM PST MON JAN 17 2011
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NOOKSACK RIVER AT NORTH CEDARVILLE AFFECTING WHATCOM COUNTY.
SKAGIT RIVER NEAR CONCRETE AFFECTING SKAGIT COUNTY.
STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NOOKSACK RIVER AT FERNDALE AFFECTING WHATCOM COUNTY.
SKAGIT RIVER NEAR MOUNT VERNON AFFECTING SKAGIT COUNTY.
.FLOOD BULLETIN NO. 62
NORTH WEST REGION
FLOODING WILL CONTINUE TONIGHT AND TUESDAY ALONG THE LOWER REACHES
OF THE NOOKSACK AND SKAGIT RIVERS. THE UPPER REACHES OF BOTH RIVERS
CRESTED EARLIER TODAY AND HAVE FALLEN BELOW FLOOD STAGE. THEY WILL
CONTINUE TO FALL OVER THE NEXT SEVERAL DAYS.
FLOODING HAS ENDED ON THE STILLAGUAMISH RIVER AND IT WILL CONTINUE
TO RECEDE SLOWLY OVER THE NEXT SEVERAL DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON.
&&
WAC073-180558-
/O.CAN.KSEW.FL.W.0023.000000T0000Z-110118T1114Z/
/NRKW1.2.ER.110117T0826Z.110117T1715Z.110118T0112Z.NR/
928 PM PST MON JAN 17 2011
THE FLOOD WARNING HAS ENDED FOR
THE NOOKSACK RIVER AT NORTH CEDARVILLE
* AT 8:15 PM MONDAY THE STAGE WAS 145.4 FEET.
* FLOOD STAGE IS 146.5 FEET.
* FELL BELOW FLOOD STAGE THIS EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 5 PM MONDAY THIS
EVENING AND WILL CONTINUE TO FALL.
$$
WAC073-181428-
/O.EXT.KSEW.FL.W.0031.110118T0521Z-110118T2100Z/
/NKSW1.1.ER.110118T0350Z.110118T0445Z.110118T1200Z.NO/
928 PM PST MON JAN 17 2011
...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE NOOKSACK RIVER AT FERNDALE
* UNTIL TUESDAY AFTERNOON.
* AT 8:45 PM MONDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 19.2 FEET AROUND 10 PM
MONDAY THEN FALL TO BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 19.0 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW
FLOODING OF LOW PASTURE LANDS ALONG THE RIVER FROM NEAR FERNDALE
DOWNSTREAM TO THE MOUTH.
$$
WAC057-180558-
/O.CAN.KSEW.FL.W.0021.000000T0000Z-110118T1200Z/
/CONW1.2.ER.110117T0800Z.110117T1715Z.110118T0141Z.NO/
928 PM PST MON JAN 17 2011
THE FLOOD WARNING HAS ENDED FOR
THE SKAGIT RIVER NEAR CONCRETE
* AT 9:00 PM MONDAY THE STAGE WAS 26.8 FEET.
* FLOOD STAGE IS 28.0 FEET.
* FELL BELOW FLOOD STAGE THIS EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 6 PM MONDAY THIS
EVENING AND WILL CONTINUE TO FALL.
$$
WAC057-181428-
/O.CON.KSEW.FL.W.0027.000000T0000Z-110119T1023Z/
/MVEW1.2.ER.110117T1251Z.110118T0600Z.110119T0123Z.NO/
928 PM PST MON JAN 17 2011
THE FLOOD WARNING CONTINUES FOR
THE SKAGIT RIVER NEAR MOUNT VERNON
* UNTIL LATE TUESDAY NIGHT.
* AT 9:15 PM MONDAY THE STAGE WAS 30.7 FEET.
* FLOOD STAGE IS 28.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 31.0 FEET
AROUND 10 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY
EVENING.
* IMPACT...AT 30.0 FEET...THE SKAGIT RIVER WILL FLOOD FROM SEDRO
WOOLLEY DOWNSTREAM THROUGH MOUNT VERNON TO THE MOUTH. FLOOD WATERS
WILL INUNDATE SOME LOW-LYING ROADS...FARMLANDS AND RESIDENTIAL
AREAS. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT CORRESPONDS TO A
PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.
$$
WAC061-180558-
/O.CAN.KSEW.FL.W.0028.000000T0000Z-110118T2108Z/
/ARLW1.2.ER.110117T1324Z.110117T1924Z.110118T0110Z.NO/
928 PM PST MON JAN 17 2011
THE FLOOD WARNING HAS ENDED FOR
THE STILLAGUAMISH RIVER AT ARLINGTON
* AT 9:09 PM MONDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FELL BELOW FLOOD STAGE THIS EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 5 PM MONDAY THIS
EVENING AND WILL CONTINUE TO FALL.
$$
MCDONNAL
WEATHER.GOV/SEATTLE160
WGUS86 KSEW 181217
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
417 AM PST TUE JAN 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NOOKSACK RIVER AT FERNDALE AFFECTING WHATCOM COUNTY.
SKAGIT RIVER NEAR MOUNT VERNON AFFECTING SKAGIT COUNTY.
.FLOOD BULLETIN NO. 69
NORTH WEST REGION
FLOODING WILL CONTINUE TODAY ALONG THE LOWER REACH OF THE NOOKSACK
RIVER...AND THROUGH TONIGHT ALONG THE LOWER REACH OF THE SKAGIT
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC073-182117-
/O.EXT.KSEW.FL.W.0031.000000T0000Z-110119T0302Z/
/NKSW1.1.ER.110118T0350Z.110118T1030Z.110118T1802Z.NO/
417 AM PST TUE JAN 18 2011
...FLOOD WARNING EXTENDED UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE NOOKSACK RIVER AT FERNDALE
* UNTIL THIS EVENING.
* AT 4:00 AM TUESDAY THE STAGE WAS 19.9 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 20.1 FEET AT 2 AM TUESDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 19.0 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW
FLOODING OF LOW PASTURE LANDS ALONG THE RIVER FROM NEAR FERNDALE
DOWNSTREAM TO THE MOUTH.
$$
WAC057-182116-
/O.CON.KSEW.FL.W.0027.000000T0000Z-110119T1023Z/
/MVEW1.2.ER.110117T1251Z.110118T0830Z.110119T0123Z.NO/
417 AM PST TUE JAN 18 2011
THE FLOOD WARNING CONTINUES FOR
THE SKAGIT RIVER NEAR MOUNT VERNON
* UNTIL LATE TONIGHT.
* AT 3:45 AM TUESDAY THE STAGE WAS 30.6 FEET.
* FLOOD STAGE IS 28.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 30.9 FEET AT 12 AM TUESDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 30.0 FEET...THE SKAGIT RIVER WILL FLOOD FROM SEDRO
WOOLLEY DOWNSTREAM THROUGH MOUNT VERNON TO THE MOUTH. FLOOD WATERS
WILL INUNDATE SOME LOW-LYING ROADS...FARMLANDS AND RESIDENTIAL
AREAS. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT CORRESPONDS TO A
PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.
$$
MCDONNAL
WEATHER.GOV/SEATTLE877
WGUS86 KSEW 182106
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
106 PM PST TUE JAN 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKAGIT RIVER NEAR MT. VERNON AFFECTING SKAGIT COUNTY.
NOOKSACK RIVER AT FERNDALE AFFECTING WHATCOM COUNTY.
.FLOOD BULLETIN NO. 76
NORTH WEST REGION
WATER IS SLOWLY DRAINING FROM THE RIVER BASINS. MINOR FLOOD CONTINUES
FOR THE SKAGIT RIVER AT MT. VERNON AND FLOODING CONTINUES ON THE
LOWER REACHES OF THE NOOKSACK BELOW FERNDALE AS THE FLOOD WAVE
PASSES THROUGH THE AREA OUT TO THE MOUTH OF THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC073-190302-
/O.CON.KSEW.FL.W.0031.000000T0000Z-110119T0302Z/
/NKSW1.1.ER.110118T0350Z.110118T1030Z.110118T1734Z.NO/
106 PM PST TUE JAN 18 2011
THE FLOOD WARNING CONTINUES FOR
THE NOOKSACK RIVER AT FERNDALE
* UNTIL THIS EVENING.
* AT 12:45 PM TUESDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 19.0 FEET.
* NO ADDITIONAL FLOODING IS FORECAST.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 9:34 AM TUESDAY AND
WILL CONTINUE TO FALL. FLOODING WILL CONTINUE IN SOME AREAS UNTIL
THE FLOOD WAVE HAS COMPLETELY PASSED DOWNSTREAM.
* IMPACT...AT 19.0 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW
FLOODING OF LOW PASTURE LANDS ALONG THE RIVER FROM NEAR FERNDALE
DOWNSTREAM TO THE MOUTH.
$$
WAC057-190606-
/O.EXT.KSEW.FL.W.0027.000000T0000Z-110119T0847Z/
/MVEW1.2.ER.110117T1251Z.110118T0830Z.110118T2347Z.NO/
106 PM PST TUE JAN 18 2011
THE FLOOD WARNING CONTINUES FOR
THE SKAGIT RIVER NEAR MT. VERNON
* UNTIL LATE TONIGHT.
* AT 12:45 PM TUESDAY THE STAGE WAS 28.6 FEET.
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW
FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 28.0 FEET...THE SKAGIT RIVER WILL CAUSE MINOR FLOODING
FROM SEDRO WOOLLEY DOWNSTREAM THROUGH MOUNT VERNON TO THE MOUTH...
WITH SHALLOW FLOODING IN LOW PASTURE LANDS AND OVER A FEW LOW-LYING
ROADS NEAR THE RIVER. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT
CORRESPONDS TO A PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.
$$
JBB
WEATHER.GOV/SEATTLE624
WGUS86 KSEW 190009
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
409 PM PST TUE JAN 18 2011
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NOOKSACK RIVER AT FERNDALE AFFECTING WHATCOM COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKAGIT RIVER NEAR MT. VERNON AFFECTING SKAGIT COUNTY.
.FLOOD BULLETIN NO. 77
NORTH WEST REGION
WATER IS SLOWLY DRAINING FROM THE RIVER BASINS. FLOODING CONTINUES
FOR THE SKAGIT RIVER AT MT. VERNON AS THE FLOOD WAVE
PASSES THROUGH THE AREA OUT TO THE MOUTH OF THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC073-190039-
/O.CAN.KSEW.FL.W.0031.000000T0000Z-110119T0302Z/
/NKSW1.1.ER.110118T0350Z.110118T1030Z.110118T1734Z.NO/
409 PM PST TUE JAN 18 2011
THE FLOOD WARNING HAS ENDED FOR
THE NOOKSACK RIVER AT FERNDALE
* AT 3:45 PM TUESDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FELL BELOW FLOOD STAGE THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 9:34 AM TUESDAY THIS
MORNING AND WILL CONTINUE TO FALL.
$$
WAC057-190909-
/O.EXT.KSEW.FL.W.0027.000000T0000Z-110119T1200Z/
/MVEW1.2.ER.110117T1251Z.110118T0830Z.110118T2239Z.NO/
409 PM PST TUE JAN 18 2011
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE SKAGIT RIVER NEAR MT. VERNON
* UNTIL LATE TONIGHT.
* AT 3:45 PM TUESDAY THE STAGE WAS 27.6 FEET.
* FLOOD STAGE IS 28.0 FEET.
* NO ADDITIONAL FLOODING IS FORECAST.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 2:39 PM TUESDAY AND
WILL CONTINUE TO FALL. FLOODING WILL CONTINUE IN SOME AREAS UNTIL
THE FLOOD WAVE HAS COMPLETELY PASSED DOWNSTREAM.
* IMPACT...AT 28.0 FEET...THE SKAGIT RIVER WILL CAUSE MINOR FLOODING
FROM SEDRO WOOLLEY DOWNSTREAM THROUGH MOUNT VERNON TO THE MOUTH...
WITH SHALLOW FLOODING IN LOW PASTURE LANDS AND OVER A FEW LOW-LYING
ROADS NEAR THE RIVER. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT
CORRESPONDS TO A PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.
$$
WEATHER.GOV/SEATTLEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 17, 3:00 PM PST, 3 hours 55 minutes earlier.
Area forecast discussion, Jan 17, 3:00 PM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST MON JAN 17 2011
.SYNOPSIS...MOIST ONSHORE FLOW WILL PRODUCE SHOWERS AND MOUNTAIN
SNOW THIS EVENING...DECREASING OVERNIGHT. THE PUGET SOUND
CONVERGENCE ZONE WILL BE ACTIVE AND MAY PRODUCE LOCALLY HEAVY
PRECIPITATION ACROSS THE CENTRAL AND NORTH PUGET SOUND REGION. A
WEAK SYSTEM WILL BRING LIGHT RAIN TO THE LOWLANDS TUESDAY WITH SNOW
IN THE MOUNTAINS. WEDNESDAY WILL BE PARTLY TO MOSTLY SUNNY UNDER AN
UPPER LEVEL RIDGE. ADDITIONAL WEAK WEATHER SYSTEMS WILL BRING
PERIODS OF RAIN TO THE AREA TOWARD THE END OF THE WEEK THROUGH THE
WEEKEND.
&&
.SHORT TERM...THE LATEST RADAR LOOP SHOWS THE PUGET SOUND
CONVERGENCE ZONE IS BECOMING FOCUSED ACROSS SRN SNOHOMISH AND N KING
COUNTY THIS AFTERNOON. LOCALLY HEAVY PRECIPITATION IS OCCURRING IN
THE BAND WHICH EXTENDS EWD TO THE CASCADES. THE 18Z NAM-12 SHOWS
THIS BAND SAGGING SWD INTO MOSTLY NRN/CENTRAL KING COUNTY THIS
EVENING. THIS MOVEMENT SHOULD HELP MITIGATE THE THREAT OF PUSHING
ANY RIVERS HIGHER. LOCALLY HEAVY SNOW MAY ALSO FALL WITHIN THE
CONVERGENCE BAND ABOVE 4500 FEET THROUGH THIS EVENING. SNOW LEVELS
HAVE BEEN SLOW TO FALL WITH A RAIN/SNOW MIX STILL REPORTED AT THE
PASSES. ABOVE 4500 FEET...LOCATIONS LIKE MT. BAKER AND PARADISE WILL
LIKELY REACH CLOSE TO 10 INCHES BY THE TIME PRECIP WINDS DOWN LATER
THIS EVENING. SNOQUALMIE AND STEVENS PASS COULD STILL PICK UP A FEW
QUICK INCHES OF SNOW EARLY THIS EVENING IF THE CONVERGENCE ZONE
FOCUSES OVER THOSE PASSES...OTHERWISE LITTLE ACCUMULATION AT PASS
LEVEL.
SHOWERS WILL DECREASE OVERNIGHT AND THE CONVERGENCE ZONE SHOULD
DIMINISH AFTER MIDNIGHT AS GRADIENTS EASE. THERE WILL BE A PERIOD OF
MOSTLY DRY WEATHER LATER TONIGHT AND EARLY TUE BETWEEN WEATHER
SYSTEMS. MODELS ARE COMING INTO BETTER AGREEMENT SHOWING A WEAK
SURFACE LOW PRESSURE SYSTEM MOVING S OF THE AREA INTO OREGON. MOST
MODELS SHOW LIGHT PRECIP LIFTING N INTO WRN WA BY TUE AFTERNOON
THROUGH TUE EVENING AS THE LOW MOVES INLAND. THE AIR MASS WILL BE
QUITE COOL BY THAT TIME WITH 1000-850MB THICKNESS VALUES NEAR 1300M
SO IT IS STILL POSSIBLE TO SEE SOME WET SNOW MIX IN OVER HIGHER
HILLTOPS ACROSS THE LOWLANDS. HOWEVER...THE MAIN SNOW LEVEL WILL
REMAIN AROUND 1000-1500 FEET WITH ONLY VERY LIGHT ACCUMULATIONS
EXPECTED ABOVE THAT. HIGH TEMPS WILL RUN COOLER THAN THE PAST COUPLE
DAYS...IN THE LOW TO MID 40S.
HIGH PRES WILL BUILD OVER THE PAC NW TUE NIGHT THROUGH WED FOR A
PERIOD OF DRY WEATHER. SURFACE GRADIENTS WILL BE LIGHT SO EXPECT AT
LEAST SOME PATCHY MORNING FOG AROUND. OTHERWISE...PARTLY TO MOSTLY
SUNNY SKIES ON TAP.
MID AND HIGH CLOUDS WILL INCREASE WED NIGHT AS THE RIDGE WEAKENS AS
A FRONTAL SYSTEM MOVES OVER THE TOP. LIGHT PRECIP MAY SKIRT THE AREA
WED NIGHT WITH A BETTER CHANCE OF LIGHT RAIN ACROSS THE ENTIRE AREA
BY THURSDAY AS THE MOISTURE BAND SAGS SWD.
.LONG TERM...NO CHANGES IN THE LONG WAVE PATTERN EXPECTED LATER IN
THE WEEK THROUGH NEXT WEEKEND. THE LARGE SCALE TROUGH WILL REMAIN
CENTERED OVER THE CENTRAL/ERN U.S. WITH HIGHER PRES CENTERED OFF THE
WEST COAST. MODELS SHOWS SEVERAL SYSTEMS BREAKING OVER THE RIDGE AND
BRUSHING WRN WA WITH LIGHT RAINFALL AT TIMES TOWARD THE END OF THE
WEEK. THE PAC RIDGE MAY BREAK DOWN FURTHER OVER THE WEEKEND ALLOWING
BETTER ORGANIZED SYSTEMS TO MOVE ACROSS. THE PATTERN LOOKS
PROGRESSIVE SO THE SYSTEMS SHOULD NOT POSE MUCH FLOOD THREAT.
&&
.HYDROLOGY...OUTSIDE OF THE CONVERGENCE ZONE OVER SNOHOMISH COUNTY
EXTENDING INTO THE CASCADES PRECIPITATION AMOUNTS HAVE BEEN LIGHT
OVER THE AREA IN THE LAST SIX HOURS. PRECIPITATION WITH THE NEXT
SYSTEM TOMORROW WILL BE SIGNIFICANTLY LESS THAN WHAT HAS OCCURRED
OVER THE LAST COUPLE OF DAYS. IN ADDITION THE SNOW LEVEL WILL BE
DOWN TO AROUND 1500 FEET SO THE PRECIPITATION THAT DOES FALL IN THE
MOUNTAINS WILL BE IN THE FORM OF SNOW AND STAY IN THE MOUNTAINS.
THE UPPER REACHES OF THE RIVERS HAVE CRESTED NOW WITH THE FLOOD
CRESTS MAKING THEIR WAY DOWNSTREAM. WITH THE COOLER AIR MASS OVER
THE AREA ALL OF THE RIVERS WITH THE EXCEPTION OF THE LOWER REACHES
OF THE CHEHALIS WILL BE RECEDING ON TUESDAY.
BY LATER TONIGHT THE FLOOD WARNINGS WILL HAVE ENDED ALONG THE
NOOKSACK RIVER...THE UPPER REACHES OF THE SKAGIT...THE
STILLAGUAMISH.
MAJOR FLOODING IS STILL OCCURRING ALONG THE COWLITZ AT
RANDLE...LOWER REACHES OF THE SNOQUALMIE AND THE SNOHOMISH. ALL OF
THESE RIVERS HAVE EITHER CRESTED OR WILL CREST BY LATE THIS
EVENING.
THE GREEN RIVER IS SLIGHTLY ABOVE FLOOD STAGE AND WILL CONTINUE TO
CAUSE MINOR FLOODING OVER LOW LYING FARM LANDS ON THE MIDDLE GREEN
RIVER UPSTREAM OF AUBURN. THE FORECAST IS FOR RELEASES FROM HOWARD
HANSON DAM TO KEEP THE RIVER RUNNING AT ABOUT TEN THOUSAND CFS
THROUGH THE NEXT FOUR DAYS. ONCE THE RIVER FALLS BACK BELOW FLOOD
STAGE...NO MORE FLOODING IS EXPECTED FOR THE NEXT 10 DAYS. FELTON
&&
.AVIATION...STRONG FAIRLY MOIST NW FLOW ALOFT WILL CONTINUE THROUGH
00Z WED. AIR MASS AT LOW LEVELS REMAINS MOIST ALTHOUGH THERE HAS
BEEN LOCAL CLEARING OVER THE EASTERN STRAIT OF JUAN DE FUCA AND OVER
S HOOD CANAL...N AND S OF THE WEAKENING CONVERGENCE ZONE...WHICH
REMAINS OVER THE N PUGET SOUND-EVERETT AREA. STRONG ONSHORE FLOW IS
WEAKENING BUT THE LOWER AIR MASS WILL REMAIN MOIST OVERNIGHT. EXPECT
CIGS TO REMAIN IN THE MVFR TO LOW VFR RANGE...AND THE AREAS OF
CLEARING SHOULD FILL IN OVERNIGHT AS ONSHORE FLOW WEAKENS AND THE
NEXT SYSTEM APPROACHES.
AN UPPER LEVEL TROUGH OFFSHORE WILL BRING SOME LIGHT RAIN TO THE
AREA LATE TONIGHT THROUGH TUESDAY...KEEPING CIGS IN THE MVFR TO LOW
VFR RANGE.
KSEA...EXPECT MVFR CIGS TO CONTINUE TONIGHT AND WEDNESDAY. THERE
COULD BE SOME BRIEF HIGHER CIGS...BUT THEY WILL STILL REMAIN BELOW
BKN050. ONSHORE FLOW IS WEAKENING...SO EXPECT SW SURFACE WINDS
15-25KT TO EASE TO 10 KT AROUND 03Z. WINDS WILL REMAIN SOUTHERLY
THROUGH TUESDAY MORNING. KAM
&&
.MARINE...STRONG WESTERLY ONSHORE FLOW WILL CONTINUE INTO THIS
EVENING BUT GRADIENTS ARE ALREADY DECREASING. THE UIL-BLI GRADIENT
WAS DOWN TO 3.6 MB AT 22Z AND WINDS AT RACE ROCKS HAVE DROPPED BELOW
GALE. WILL STILL PLAY IT CONSERVATIVELY AND CHANGE THE CENTRAL/EAST
STRAIT GALE TO A SCA AT 6 PM. WILL HANG ONTO SCA WINDS IN THE BORDER
AREAS OF THE ADJOINING N INLAND AND ADMIRALTY INLET ZONES UNTIL
MIDNIGHT. COASTAL STATION WINDS ARE ALSO EASING SO WILL CHANGE TO
SCA FOR HAZARDOUS SEAS AT 10 PM. CONVERGENCE ZONE IS STILL GOING
OVER SNOHOMISH COUNTY WHICH IS RESTRICTING THE PUGET SOUND SCA WINDS
TO SEATTLE SWD. WILL DROP THAT ONE AT 7 PM.
MODELS ARE ON TRACK WITH EASING THE GRADIENTS OVERNIGHT UNTIL THE
SURFACE RIDGE AXIS IS OVERHEAD LATE TONIGHT. THE BROAD SURFACE RIDGE
OSCILLATES A BIT THE NEXT COUPLE OF DAYS...SHIFTING OFFSHORE TUESDAY
NIGHT FOR A BRIEF PERIOD OF WEAK ONSHORE FLOW...BEFORE MOVING BACK
OVERHEAD BRIEFLY WEDNESDAY AFTERNOON. SOUTH GRADIENTS INCREASE
THURSDAY AND FRIDAY AS A WARM FRONT MOVES OVER THE AREA. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES...WARNINGS...AND/OR ADVISORIES ARE IN EFFECT
FOR MUCH OF THE CWA.
WINTER WEATHER ADVISORY IN EFFECT FOR THE NORTH AND CENTRAL
CASCADES OF WESTERN WASHINGTON THROUGH 7 PM PST THIS EVENING.
WIND ADVISORY FOR THE STRAIT OF JUAN DE FUCA AND THE ADMIRALTY
INLET AREA UNTIL 5 PM PST THIS AFTERNOON.
PZ...GALE WARNINGS ARE IN EFFECT FOR THE CENTRAL/EAST STRAIT OF
JUAN DE FUCA.
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINING WATERS.
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ROUGH GRAYS HARBOR
BAR CONDITIONS THRU LATE TUE NIGHT.
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.In the hours before
Local storm report, Jan 17, 4:05 PM PST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
405 PM PST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 1 E MARBLEMOUNT 48.53N 121.43W
01/17/2011 M6.35 INCH SKAGIT WA TRAINED SPOTTER
2.12 INCHES IN 24 HOURS AND 6.35 INCHES STORM TOTAL SINCE
5 PM SATURDAY.
&&
DDAMICOThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:09 PM PST | Flood Watch | SEW | Grays Harbor, Skagit, Thurston, Whatcom | 12 hr |
| Jan 18, 4:11 AM PST | River Flood Advisory | SEW | Mason | 9 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.